Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 72, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 5, 2006, 7:16 PM CDT for Lynn County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 7:16 PM CDT (00:16 UTC)
- Expired
- May 5, 2006, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:26 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:50 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 5, 3:50 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT FRI MAY 5 2006 .SHORT TERM... CENTER OF POTENT UPPER LOW CROSSING NORTHWEST ARIZONA PER AFTERNOON ENHANCED WATER VAPOR IMAGERY. HEIGHT FALLS AND SIGNIFICANT DIFFLUENCE ALOFT UNDERWAY FROM THE HIGHER TERRAIN OF CENTRAL AND EASTERN NEW MEXICO...SPREADING EASTWARD INTO WEST TEXAS. THUNDERSTORMS HAVE ERUPTED OFF THE HIGHER TERRAIN AND WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY THROUGH THE EARLY EVENING. EASTWARD PROPAGATION WILL BRING STRONG TO LOCALLY SEVERE STORMS TO THE WEST TEXAS/NEW MEXICO BORDER BY EARLY EVENING. FURTHER SOUTH...WARM FRONT STILL STATIONED OVER THE SOUTHERN SOUTH PLAINS/NORTHERN PERMIAN BASIN. ISENTROPIC LIFT CONTINUES OVER THE SOUTH PLAINS WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP. CLEAR SLOT WILL CONTINUE MOVING NORTH THROUGH THE SOUTHERN SOUTH PLAINS WITH RAPID RISE IN SURFACE TEMPERATURES AS INSOLATION INCREASES. A SOLID 10 DEGREE RISE WILL BE LIKELY OVER THE SOUTHERN TIER WHICH COMBINED WITH THE 60 DEGREE DEWPOINTS...FRONTAL BOUNDARY AND DYNAMICS WILL YIELD A THREAT FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS FROM JUST SOUTH OF A FRIONA TO PLAINVIEW TO GUTHRIE LINE. BETTER AXIS OF INSTABILITY AND ISOLATED TORNADO THREAT WILL BE ROUGHLY ALONG A PLAINS TO BROWNFIELD TO POST LINE. GENERAL THUNDERSTORMS WILL BE FOUND FROM THE CENTRAL AND NORTHERN SOUTH PLAINS THROUGH THE EXTREME SOUTHERN TEXAS PANHANDLE. WIDESPREAD SYNOPTIC SCALE LIFT WILL OVERSPREAD THE SOUTH PLAINS THROUGH TONIGHT AND INTO SATURDAY MORNING WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY OVER THE NORTHEAST. WILL HOLD 80 POPS IN THESE AREAS. AREAS OF LOW CLOUDS AND FOG WILL RETURN TO THE SOUTH PLAINS OVERNIGHT AND INTO SATURDAY MORNING. AS THE UPPER LOW MOVES NORTH OF THE REGION SATURDAY...PRECIP CHANCES WILL TAPER FROM SOUTHWEST TO NORTHEAST. SOME CLEARING IS POSSIBLE BY SATURDAY AFTERNOON AS DOWNGLIDE KICKS IN. DAYTIME TEMPERATURES ON SATURDAY WILL BE DEPENDANT ON CLOUD COVER AND SOIL MOISTURE. WENT BELOW GUIDANCE...ESPECIALLY NORTH AND EAST WITH HIGHS ONLY IN THE 60S. LOWER AND MIDDLE 70S POSSIBLE SOUTH AND WEST. KW .LONG TERM... WITH SEVERE WEATHER CONCERNS IN THE SHORT TERM...FOCUS OF ATTENTION FOR THIS PERIOD WAS GENERALLY RESTRICTED TO PRECIPITATION CHANCES. ONLY MINOR EDITS WERE REQUIRED TO THE GRIDS FOR THIS UPDATE. BY SATURDAY EVENING THE CURRENT FOUR CORNERS/SOUTHERN ROCKIES UPPER TROUGH WILL BE EJECTING OVER THE SOUTHERN PLAINS AS AN OPEN/ WEAKENING TROUGH. RAIN CHANCES WILL BE DECREASING AS THIS FEATURE PULLS AWAY FROM THE REGION. A BRIEF SHOT OF REINFORCING SURFACE RIDGING WILL PUSH INTO THE REGION IN THE WAKE OF THE TROUGH AXIS... BUT IT DOES NOT APPEAR THAT MOISTURE WILL FAR DISPLACED. THE NEXT CHANCE OF RAIN MAY OCCUR LATE SUNDAY/EARLY MONDAY WHEN A PROGRESSIVE LOW AMPLITUDE SHORTWAVE TROUGH IS PROGGED TO TRANSLATE OVER THE SOUTHERN ROCKIES AND INTO THE EASTERN U.S. MEAN TROUGH. MODERATE NEAR ZONAL/NORTHWEST FLOW ALOFT WILL BECOME ESTABLISHED MONDAY IN THE WAKE OF SUNDAY/S FEATURE. IT APPEARS THAT AS LEE TROUGHING DEVELOPS UNDER THIS FLOW...A SLOSHING DRYLINE MAY TAKE SHAPE. WILL MAINTAIN THE GOING GRIDDED POPS WHICH DEPICT SLIGHT CHANCE POPS LATE WEDNESDAY/THURSDAY AS AN AMPLIFYING MID/UPPER LEVEL TROUGH OVER THE MID WESTERN U.S. PUSHES A COLD FRONT SOUTH TOWARD THE PLAINS. && .AVIATION... PERSISTENT IFR TO MVFR CEILINGS WILL LIFT THROUGH 22Z AT TERMINAL KLBB. MVFR SHOULD STAY PERSISTENT OVER TERMINAL KCDS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND AFFECT BOTH TERMINALS BY THE EVENING. WIDESPREAD ACTIVITY IS LIKELY OVER THE NORTHEAST ROLLING PLAINS AT KCDS TONIGHT AND SATURDAY MORNING. THUNDERSTORM ACTIVITY SHOULD TAPER BY LATE TONIGHT OVER KLBB. LOW CLOUDS AND FOG WILL RETURN OVERNIGHT WITH ANOTHER ROUND OF LIFR TO IFR CONDITIONS IN BOTH CEILING AND VISIBILITY LIKELY TONIGHT AND SATURDAY MORNING...ESPECIALLY AT KLBB. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 68 48 77 / 60 30 10 20 TULIA 50 66 48 76 / 70 50 20 20 PLAINVIEW 52 66 48 75 / 70 50 20 10 LEVELLAND 54 71 50 80 / 60 30 10 10 LUBBOCK 54 68 50 77 / 60 50 10 10 BROWNFIELD 54 73 52 80 / 50 30 10 10 CHILDRESS 55 65 51 75 / 80 60 20 10 SPUR 56 72 52 77 / 70 50 20 10 ASPERMONT 58 71 56 77 / 70 50 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/20
Hazardous weather outlook, May 5, 11:58 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1158 AM CDT FRI MAY 5 2006 TXZ021>044-061700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1158 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. THE AREA IS GENERALLY ALONG AND SOUTH OF A FRIONA TO PLAINVIEW TO GUTHRIE LINE. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD TO NEAR A MORTON TO POST LINE BY LATE THIS AFTERNOON. AFTERNOON HEATING AND CONVERGENCE ALONG THIS BOUNDARY WILL ASSIST IN THE GENERATION OF THUNDERSTORMS. JET ENERGY WILL MOVE OVER THE AREA BY LATE AFTERNOON AND WILL ASSIST IN THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS NEAR THE WARM FRONT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER ANY THUNDERSTORMS THAT REMAIN ALONG THIS WARM FRONT WILL HAVE THE POTENTIAL OF TORNADIC DEVELOPMENT. LOCATIONS NORTH OF THE WARM FRONT WILL STILL HAVE A THREAT OF LARGE HAIL AS THE THUNDERSTORMS MOVE UP OVER THE COLDER AIR AT THE SURFACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.
In the hours before
Local storm report, May 5, 6:31 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NEW HOME 33.33N 101.91W
05/05/2006 E2.75 INCH LYNN TX PUBLIC
0610 PM HAIL 12 W MEADOW 33.34N 102.41W
05/05/2006 E2.75 INCH TERRY TX TRAINED SPOTTER
BASEBALL HAIL REPORTED IN THE VICINITY WHERE TORNADO WAS
PREVIOUSLY IMPACTING THE AREA. ONE CENTER PIVOT
IRRIGATION UNIT WAS OVERTURNED BY THE TORNADO WHICH WAS
LOCATED NEAR THE INTERSECTION OF FM211 AND FM303.
0620 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E0.75 INCH STONEWALL TX LAW ENFORCEMENT
0626 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E1.00 INCH STONEWALL TX FIRE DEPT/RESCUE
QUARTER SIZED HAIL COVERING THE GROUND ON THE NORTH SIDE
OF ASPERMONT.
&&
BLAMARRELocal storm report, May 5, 6:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
640 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 6 E MEADOW 33.34N 102.10W
05/05/2006 E0.75 INCH TERRY TX AMATEUR RADIO
&&
BLAMARRELocal storm report, May 5, 6:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 7 W NEW HOME 33.33N 102.03W
05/05/2006 E0.88 INCH LYNN TX STORM CHASER
&&
BLAMARRELocal storm report, May 5, 7:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 6 WNW POST 33.22N 101.48W
05/05/2006 GARZA TX LAW ENFORCEMENT
POWER LINES AND TREES REPORTED DOWNED BY THUNDERSTORM
WIND IN CLOSE CITY.
&&
BLAMARRESpecial weather statement, May 5, 7:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 705 PM CDT FRI MAY 5 2006 TXZ025-060030- HALL TX- 705 PM CDT FRI MAY 5 2006 ...SEVERE THUNDERSTORMS APPROACHING HALL COUNTY... AT 704 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN BRISCOE COUNTY. THESE STORMS WILL MOVE INTO HALL COUNTY BY 730 PM. LARGE HAIL AND TORRENTIAL RAINS CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE EAST AT 30 MPH. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, May 5, 7:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 NE PLAINS 33.22N 102.79W
05/05/2006 E1.75 INCH YOAKUM TX AMATEUR RADIO
&&
BLAMARREThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:22 PM CDT | Tornado Warning | LUB | Terry | 38 min |
| May 5, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 30 min |
| May 5, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 59 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.